It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-28-2012, 02:04 PM   #1
pdr pdr is offline
Junior Member
(male)
 
Join Date: Apr 2012
Location: Usa
Posts: 12
pdr HB User
Question about antidepressants(Effexor) and sexual side effects

hi guys, couldnt find a better place to ask this, so i posted it in this section.

i have started on Effexor , have been on this for two weeks. i dont know about the sexual side effect yet, because my sex drive is generally low because of my depression and anxiety, though my sexdrive was a little better than it is now i maybe think.
Here is my worry, and i hope someone could answer this:
1) i have read that sexual side effects can last forever after ended treatment, and this made me worried.
BUT: I have read about this long term effect in SSRI, but Effexor is an SNRI, i dont know if this makes a difference?, all i know is that these have not the same name.
2) also; If i do see that i have developed sexual side effects, will this side effect reverse more quickly if i end the Effexor treatment soon? is the long term effect more severe if you use the medication for a long time?
3) If you dont get a sexual side effect during the medication, then you will not develope sexual side effects after ended medication i presume?
4) Are there anyone out there on Effexor or has ended Effexor and has something to comment?

Thanks guys, hoping to get some satisfying answers

 
Old 07-30-2012, 02:40 PM   #2
Junior Member
(female)
 
Join Date: Jul 2012
Location: Ohio
Posts: 39
AllandNothing HB UserAllandNothing HB User
Re: Question about antidepressants(Effexor) and sexual side effects

Is this your first experience w/ anti-depressants?

I've been on them twice. Paxil and Prozac. Both caused dysfunction but it passed at about the 3 month mark. I was rather freaked when it happened with paxil, but since I'd been down that road before I didn't worry with the Prozac and, sure enough, about 3 months later everything was back to normal.

The "issue" is the same as I have discussed this with several men and the dysfunction is more about the ability to reach orgasm, than to perform. It's almost like a low sex drive would be a blessing while your body is adjusting.

I've never heard of anyone that didn't have the issue clear either like me while on the meds or at least after they've cleared your system.

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Withdrawal HELP!(Effexor) meredith100 Depression 9 04-08-2006 02:02 PM
Did or Does Effexor XR Work For Anyone? salty Depression 29 02-05-2006 11:07 AM
Please help with Prozac question! side effect cherylr819 Depression 11 02-17-2005 02:49 PM
my doctor insists i start effexor oink Depression 1 11-28-2004 07:36 AM
Antidepressants (Effexor) and Vision problems mattj949 Depression 6 04-12-2004 09:41 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 01:20 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!